MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The 50% stenosed target lesion was located in the moderately tortuous and mildly calcified right lung.A 7.0 mm x 20 mm x 80 cm (4f) sterling balloon catheter was advanced for dilation.During the procedure, the balloon ruptured upon second or third inflation at 12 to 14 atmospheres for 30 seconds.The device was removed without any problem, and the procedure was completed with a different device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 50% stenosed target lesion was located in the moderately tortuous and mildly calcified right lung.A 7.0mmx20mmx80cm (4f) sterling balloon catheter was advanced for dilation.During the procedure, the balloon ruptured upon second or third inflation at 12 to 14 atmospheres for 30 seconds.The device was removed without any problem, and the procedure was completed with a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
A2 - age at time of event: below 18 years old.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23151383
Report Number2124215-2025-67865
Device Sequence Number10616635
Product Code LIT
UDI-Device Identifier08714729124047
UDI-Public(01)08714729124047(17)270612(10)34223598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0034223598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date10/22/2025
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - V18.; GUIDEWIRE - V18.; INFLATION DEVICE - NIPRO.; INFLATION DEVICE - NIPRO.; INTRODUCER SHEATH - SHEATH 4FR.; INTRODUCER SHEATH - SHEATH 4FR.
Patient SexUnknown